MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 72003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are no indications of any malposition of the trial leads, no signs of wet tap during the procedure, no obvious issues with patient position during the procedure, and no indication of any system or component malfunction.Programs and settings used at the time of activation were intentionally low to allow the patient to recover and become acclimated to the therapy.No further information is available regarding the patient condition or suspected cause of the condition at the time of this incident reporting.
 
Event or Problem Description
On (b)(6) 2024 an 88 year old female patient was implanted with a nalu spinal cord stimulator trial system.The temporary trial leads were placed at t8-t9 area to target lower back pain.The procedure lasted approximately 20 minutes.While the patient was on the table being bandaged, she complained of discomfort in the neck area.Patient was assisted to a sitting position for the physician to finish the bandaging process.Upon standing, the patient reported some weakness in the lower extremities.The trial system was activated during post-op procedures, however the stimulation was run at very low settings to allow the patient to recover from the procedure and become accustomed to the therapy.Patient's daughter was present to take the patient home and stayed with her throughout the subsequent several days.On (b)(6) 2024 the patient contacted the physician to report ongoing discomfort/weakness in the lower extremities.Patient was seen in the physician's office and the physician attributed the symptoms reported to normal post-op discomfort.During the night on (b)(6) 2024 the patient reportedly got out of bed at some time during the night and sustained a fall in which she struck her head.Per the physician, the patient did not report the fall to anyone until (b)(6) 2024, at which time the patient informed her daughter of the incident.On (b)(6) 2024 the patient reported to the physician of generally not feeling well.The physician met with the patient on (b)(6) 2024 and assumed the malaise was due to the patient not tolerating the trial stimulator.Physician was unaware of the head trauma at that time.Trial leads were pulled on (b)(6) 2024 and patient was sent home with her daughter.On (b)(6) 2024, the nalu rep following this case reached out to the patient's daughter to inquire on how she was doing after removing the trial leads.Daughter informed the rep that the patient was at an acute facility, in a coma, and on life support.Date of admission is unknown and current patient status is unknown at the time of reporting.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008 2377
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key19348750
Report Number3015425075-2024-00187
Device Sequence Number7413077
Product Code GZB
UDI-Device Identifier00812537033631
UDI-Public0100812537033631112310271726102710CWK330
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72003
Device Catalogue Number72003
Device Lot NumberCWK330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown